MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER
Model Number 82-3074
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Fistula (1862)
Date of Event 10/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Reports linked to mfg report numbers: 3013886523-2022-00533, 3013886523-2022-00534.A facility reported a certas valve (id 828814) was implanted via v-p shunt on (b)(6) 2021 with unknown setting.It was used with a bactiseal ventricular catheter (id 823073 serial;unk) and a bactiseal peritoneal catheter (id 823074serial;unk).In the beginning of october, the skin at the site where the valve was placed was thinning, and a fistula of about 2 mm was formed, through which cerebrospinal fluid leaked.On (b)(6) 2022 when the valve was removed, damage to the silicone near the sg was confirmed.The bactiseal ventricular catheter and the bactiseal peritoneal catheter were also removed on (b)(6) 2022.After shunt removal, there is a tendency for ventricular enlargement.The valve was not replaced.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The bactiseal peritoneal catheter (id (b)(4), serial;unk) was returned for evaluation.Failure analysis - the catheter was visually inspected; no defects were noted.The catheter was irrigated no occlusions noted.The catheter was leak tested no leaks noted.No root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.The possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the catheter, at the time of investigation the no functional issues were noted with the catheter.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15749891
Report Number3013886523-2022-00535
Device Sequence Number12318469
Product Code JXG
UDI-Device Identifier10886704041337
UDI-Public10886704041337
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-3074
Device Catalogue Number823074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale